Had asthma all my life but got critical 3 years ago after a chest cold. On steroids since then. Presently at 40 mg/day and trying to wean down. Nothing is helping.
I am a 54 year old female. Now 100 lbs overweight due to prednisone and not being able to exercise. This has ruined my life and I am very depressed.
Reflux under control. I notice every breath I take. Have asked my doctor if I could have C Pneumonia but he is reluctant to give me the antibiotics etc to find out if this would help. I am absolutely desperate to get help.
In addition to prednisone, on accolate, oxese, pulmicort, ventolin inhalers, combivent nebs, paxil, pantolac, nasacort.
Is there anywhere I can go to get help? I need to get my life back. The doctors say there is no lung damage etc so why am I so miserable all the time?
Any help you can give me would be so much appreciated.
You may want to consider a second opinion from a specialist who can do a thorough evaluation of your respiratory system. It is essential to know what is triggering the severe nature of your asthma so that specific steps can be taken to control those triggering factors. Often controlling those triggering factors will allow your asthma to be controlled with less need for the prednisone. Generally National Jewish Medical and Research Center is able to help individuals with severe steroid dependent asthma. If traveling to Denver, Colorado is feasible, National Jewish could provide an outpatient evaluation. Consider speaking with your doctor about this possibility.
I just read your posting, I feel bad for you. You seem to be taking an awful lot of medication for your asthma. I know a couple of people who are considered 'severe', and they take three different medications at the most to control it. Sometimes they have to be changed to find the correct combination. Have you thought of getting another opinion from a different doctor?
Hi Shari...sounds like you're having a very rough time and I am sorry for that. I hope things will get better. I agree with skyhawk in that you seem to be on a lot of meds for your asthma but this is certainly not unheard of. I am guessing that you can not get lower than 40mg of prednisone because you get worse when you try and wean off of it, right? If that is the case, maybe you should ask your doctor about a different inhaled steroid (you're on the pulmicort now). Being on inhaled corticosteroids is all about trying to get you off of the oral steroids. Accolate is good as well but there are other meds that work like accolate that may benefit you. As for the ventolin and combivent, these are the two most widely prescribed drugs(ventolin and atrovent)in patients with COPD(asthma), so I am not at all suprised you are on them! Again, being on all these meds is not unheard of and I see how it can be discouraging. If you are frustrated, maybe you should seek another opinion or see a pulmonologist. Also, I don't know where you are located but there are many great referral centers around the country that may be of assistance. Good luck and take care.
J.C.I. RCP RRT
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.